Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Got hepatitis B vaccination. After shot experienced redness, swelling and pain at site of injection. Why is it persisting?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6658 Questions
Question
I am 35 years old and recently got a hepatitis b vaccination for enrollment to nursing school. After the shot I had redness, swelling and pain at the site of injection. Those things went away in about 2 days but a knot at the site persists. It's hard at the site and has me very concerned.
Posted Tue, 22 May 2012 in Vaccinations
 
 
Answered by Dr. Pavan Kumar Gupta 24 minutes later
Hello and thanks for the query.
Some times after the vaccine a local lump forms which is due to local irritation of muscles.
This is a normal reaction and it goes away in few days.
Keep an eye on the Lump for redness,swelling,warmth,size of the lump( whether it is same or increasing in size).If such thing happens,it means local infection at the injection site has taken place and then you should consult your doctor.
But as long as it is just a knot,it is perfectly normal and you don't have to worry for it.
In case you have any other query please feel free to contact me at any time.
Thanks and best of luck
Above answer was peer-reviewed by
 
Follow-up: Got hepatitis B vaccination. After shot experienced redness, swelling and pain at site of injection. Why is it persisting? 50 minutes later
Thank you for your prompt reply. It sounds like I just need to give it time, my only concern is that it's been over a week (almost two) and the knot is still there. Shouldn't it have gone away by now? How long do you think I should give it to heal on it's own?
 
 
Answered by Dr. Pavan Kumar Gupta 56 minutes later
Hello
As I told you earlier,if there is no swelling or redness or there is no increase in size,it is not be worried upon.
Sometimes this type of knot may remain for many weeks.
Relax and don't worry.
Thanks
Regards
Above answer was peer-reviewed by
 
Follow-up: Got hepatitis B vaccination. After shot experienced redness, swelling and pain at site of injection. Why is it persisting? 9 hours later
Thank you so much!
 
 
Answered by Dr. Pavan Kumar Gupta 3 hours later
Hello
You are most welcome and best of luck.
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor